Top
10
Doctor insights on: Can Weaning Off Lexapro Cause Extreme Back Pain

Share
1

1
Can weaning off Lexapro (escitalopram) cause extreme back pain?

Can weaning off Lexapro (escitalopram) cause extreme back pain?

Not common: Lexapro (escitalopram) is usually used for depression, and sometimes for some chronic pain syndromes. It is not a common cause of back pain, but back/neck/shoulder pain is listed as a possible side effect in about 3% of people taking it. And anyone can have any reaction to any drug. So even if not common it may be true for that person. Extreme back pain would suggest another problem, so get it checked. ...Read more

Dr. Qamar Khan
2,600 doctors shared insights

Pain In The Back (Definition)

Pain in the back is a symptom that can be due to a number of causes including musculoskeletal or neurological problems or due to problems ...Read more


2

2
I am on Lexapro for G A D. also Lyrica (pregabalin) for GAD and back pain.I have disc damage and I am on 30mg amityripline.Could these cause nervous feeling in am?

I am on Lexapro for G A D. also Lyrica (pregabalin) for GAD and back pain.I have disc damage  and I am on 30mg amityripline.Could these cause nervous feeling in am?

Yes: both lexapro (escitalopram) and amitriptyline act by increasing neurotransmitter (serotonin) levels. both can be effective for anxiety and depression, and they arent usually used together. so if you can get away with taking only one that would be best. talk to your doctor first though before changing anything. ...Read more

3

3
I am on Lyrica (pregabalin) and Lexapro for GAD.My Dr gave me Tyriptizol for back pain, 20mg .I have a nagging feeling in my head. could it be the Tyriptizol. ?

I am on Lyrica (pregabalin) and Lexapro for GAD.My Dr gave me Tyriptizol for back pain, 20mg .I have a nagging feeling in my head. could it be the Tyriptizol. ?

Possible: Not sure what 'nagging' feeling means, but Lexapro (escitalopram) + Tryptizol interact to increase risk of 'serotonin syndrome,' ie, too much serotonin in the system. Symptoms include headache, confusion. Discuss with prescribing doctor for guidance and possible dose adjustment. See: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/con-20028946 I hope this helps and you feel better soon. ...Read more

4

4
Is it normal to be on Lexapro. remeron and lyrica (pregabalin) for G A D and S A D also 50mg amityripiline for back pain. Many Thanks?

Is it normal to be on Lexapro. remeron and lyrica (pregabalin) for G A D and S A D also 50mg amityripiline for back pain. Many Thanks?

Maybe but you need t: You need to contact your psychiatrist who knows your case and can answer thsi question better. Combination of therapies is not uncommon and but the specifics of your case needs to be addressed by your psychiatrist. ...Read more

7

7
Severe depression.What can I do?I just want to feel good again.(inside that is). I suffer chronic back pain from inneffective surgeries and have t-cell lymphoma.I have tried antidepressants(zoloft, paxil, Lexapro and pristiq).None of these have helped.Can

A : A combination of cognitive behavioral therapy and anti depressants is an effective treatment strategy. There are other anti depressants with a different mechanism of action that could be tried- eg: tricyclic anti depressants (nortriptyline), mirtazapine, MAO inhibitors.The treatment could also be augmented with medications in the class of Abilify (aripiprazole) , seroquel etc. If nothing else works , electroconvulsive therapy is a safe and effective treatment option.Please talk to your psychiatrist and hope you get well soon. ...Read more

See 1 more doctor answer
8

8
Would weaning lexapro from 15mg to 5mg and starting 2 by 50mg lyrica (pregabalin) daily cause withdrawls from lexapro. Thanks?

Would weaning lexapro from 15mg to 5mg and starting 2 by 50mg lyrica (pregabalin) daily cause withdrawls from lexapro. Thanks?

Not necessarily: You're taking diazepam 8 mg/d, Lexapro (escitalopram) 10 mg/d and methotrexate (?dose). In general, best to make one med dosage change at a time. That said, discuss med changes with your doctor and be clear what you may expect. Your doctor has your medical/psych history and may have good reason to make above changes. Hope this helps. ...Read more

See 2 more doctor answers
10

10
Can weaning off Lexapro (escitalopram) cause bloating, stomach distention, weight gain, and GI issues? If so, will they go away?

Can weaning off Lexapro (escitalopram) cause bloating, stomach distention, weight gain, and GI issues? If so, will they go away?

Lexapro (escitalopram): Lexapro (escitalopram) is used to treat depression and anxiety. Weaning off the medicine should not cause symptoms you described. However, it may result in the return of anxiety and depressive symptoms. ...Read more

Dr. Heidi Fowler
3,105 doctors shared insights

Back Pain (Definition)

Pain in the back is a symptom that can be due to a number of causes including musculoskeletal or neurological problems or due to problems ...Read more